Jump to content
Important Survey - Please Participate ×

Updosing during taper question


[BA...]

Recommended Posts

Am in middle of ativan micro taper and currently holding at .200 for a few weeks. What are the issues/thoughts about taking a .5 pill on a day where the sx seem to be overwhelming??

Don't want to risk the taper and would only consider if a particularly bad day where I had to be out at an event/travel? Any thoughts/experience/comments welcomed.

Link to comment
Share on other sites

Am in middle of ativan micro taper and currently holding at .200 for a few weeks. What are the issues/thoughts about taking a .5 pill on a day where the sx seem to be overwhelming??

Don't want to risk the taper and would only consider if a particularly bad day where I had to be out at an event/travel? Any thoughts/experience/comments welcomed.

 

Personally, I would not do it...one needs to learn new coping skills to be able to adapt & function with out benzo once off. Try to resist the temptation is my opinion :thumbsup:

Link to comment
Share on other sites

Am in middle of ativan micro taper and currently holding at .200 for a few weeks. What are the issues/thoughts about taking a .5 pill on a day where the sx seem to be overwhelming??

Don't want to risk the taper and would only consider if a particularly bad day where I had to be out at an event/travel? Any thoughts/experience/comments welcomed.

 

No big deal!

 

A one-off updose will never cause any problems, and can actually provide much-needed relief from immediate discomfort.

 

Ashton even assures there are no issues with one-off updoses.

Link to comment
Share on other sites

Am in middle of ativan micro taper and currently holding at .200 for a few weeks. What are the issues/thoughts about taking a .5 pill on a day where the sx seem to be overwhelming??

Don't want to risk the taper and would only consider if a particularly bad day where I had to be out at an event/travel? Any thoughts/experience/comments welcomed.

 

No big deal!

 

A one-off updose will never cause any problems, and can actually provide much-needed relief from immediate discomfort.

 

Ashton even assures there are no issues with one-off updoses.

 

::)

 

Directly from Ashton Manual: Chapter2>Withdrawal> Dosage tapering

 

However, it is important in withdrawal always to go forwards. If you reach a difficult point, you can stop there for a few weeks if necessary, but you should try to avoid going backwards and increasing your dosage again. Some doctors advocate the use of "escape pills" (an extra dose of benzodiazepines) in particularly stressful situations. This is probably not a good idea as it interrupts the smooth decline in benzodiazepine concentrations and also disrupts the process of learning to cope without drugs which is an essential part of the adaptation to withdrawal. If the withdrawal is slow enough, "escape pills" should not be necessary.
Link to comment
Share on other sites

[4f...]

Copying and pasting my reply to you in your other post (bolded #3):

 

You started your taper from 1mg Ativan December 3 and you're currently at .190 mg/day divided in to 2 doses, correct?

 

That does seem to be quite a fast taper. Since you are experiencing symptoms that seem to be too much for you:

1) hold until symptoms lessen

2) most definitely lower your cut

3) I would personally hold and possibly dose correct to .5, enjoy your vacation then resume after much slower.

 

Just for some perspective, 1mg Ativan = 10 mgs Valium. There's no way I'd be able to taper that amount in 2 months.

Link to comment
Share on other sites

All good feedback. From previous posts I do/did plan on holding and then when return back to taper slow it down to .005 or even .003 mg /day and move on from there.

 

Am considering the dose correct as noted until after vacation [airplanes do get the anxiety up :-)] and then the slower taper. Had not thought about dose correction as an option as have tried to avoid retracing what seemed to be progress but if it gets me through the next four weeks then a viable option.

 

I may still carry that "escape pill' but need to work on not using.

 

Thanx all

Link to comment
Share on other sites

[38...]
I’ve taken exactly two .25 mg Klonopin “rescue doses” in just over a year of tapering. While on general principle of would not suggest taking extra or rescue doses because we do need to learn to cope without them, it has to be up to the individual. My extra doses were for harm reduction. Less harm was done to me by a small increase in dosage one off than what possibly could have happened. Without going into further details about what led me to use small rescue doses, one must weigh the risk/benefit of the decision. 🤷🏻‍♀️
Link to comment
Share on other sites

×
×
  • Create New...